Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

On lifting the hyperelliptic involution


Author: Robert D. M. Accola
Journal: Proc. Amer. Math. Soc. 122 (1994), 341-347
MSC: Primary 14H30; Secondary 14H45, 30F99
MathSciNet review: 1197530
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {W_p}$ stand for a compact Riemann surface of genus p.

(1) Let $ {W_q}$ be hyperelliptic, and let n be a positive integer. Then there exists an unramified covering of n sheets, $ {W_p} \to {W_q}$, where $ {W_p}$ is hyperelliptic.

(2) Let $ {W_{2n + 1}} \to {W_2}$ be an unramified Galois covering with a dihedral group as Galois group, and let n be odd. Then $ {W_{2n + 1}}$ is elliptic hyperelliptic (bi-elliptic).

(3) Let $ {W_4} \to {W_2}$ be an unramified non-Galois covering of three sheets. Then $ {W_4}$ is hyperelliptic.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14H30, 14H45, 30F99

Retrieve articles in all journals with MSC: 14H30, 14H45, 30F99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1197530-1
PII: S 0002-9939(1994)1197530-1
Article copyright: © Copyright 1994 American Mathematical Society